MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION; DIMENSION HEMOGLOBIN A1C KIT

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION; DIMENSION HEMOGLOBIN A1C KIT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that an erroneously elevated hemoglobin a1c assay (a1c) result was obtained on a patient sample on a dimension exl with lm integrated chemistry system.The erroneous result was not reported to the physician(s).The sample was sent to an alternate lab and reprocessed on a non-siemens system.The reprocessed result was lower than the erroneous result.The reprocessed result was reported as the correct result to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated hemoglobin a1c assay (a1c) result.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens remote services center (rsc) and reported that an erroneously elevated hemoglobin a1c assay (a1c) result was obtained on a patient sample on a dimension exl with lm integrated chemistry system.Quality control (qc) was within range on the day of the event.Siemens concluded the investigation of the event.Siemens reviewed the available instrument data files, and the information provided by the customer.Siemens¿ review identified that the calibration results prior to the day of the event with the other reagent lot# gb7014 from the 4th and 5th runs were low.However, the customer manually accepted this failed calibration.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse performed all probe alignments, verified the photometer and cuvettes, reviewed the calibration, and observed issues with replicates.The cse confirmed that the customer had not added enough calibrator to the cups, which caused the accepted calibration to skew patient value.The instructions for use (ifu) states that "calibration cups must be filled with 600 l of calibrator".The customer reran the calibration for the a1c assay in accordance with the ifu guidelines using enough calibrator, which passed, and the reported event was resolved.Siemens evaluated the event and determined that user error, specifically by running not enough calibrator in the cups and inadvertently accepting the failed calibration, potentially contributed to the erroneously elevated a1c result.A product problem was not identified.The customer is operational.The device is performing within specifications.No further evaluation is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2026-00073 on 26-apr-2026.Additional information (28-apr-2026): the customer confirmed that they reported patient samples only using lot number ga6295.Based on this additional information, siemens reassessed the cause of the event.Correction: please disregard the investigation findings code (c1302 - failure to calibrate or used out of calibration) and the investigation conclusions code (d11 - cause traced to user) in section h6 of the initial mdr.Also, please disregard the following statements in section h11 of the initial mdr.¿the cse confirmed that the customer had not added enough calibrator to the cups, which caused the accepted calibration to skew patient value.The customer reran the calibration for the a1c assay in accordance with the ifu guidelines using enough calibrator, which passed, and the reported event was resolved.Siemens evaluated the event and determined that user error, specifically by running not enough calibrator in the cups and inadvertently accepting the failed calibration, potentially contributed to the erroneously elevated a1c result.¿ the disregarded statements should be replaced with the following correct statements: "the cse confirmed that the customer had not added enough calibrator to the cups when ran with the other lot number gb7014.The customer reran the calibration for the a1c assay in accordance with the instructions for use (ifu) guidelines using enough calibrator, which passed.However, the calibration with the affected lot# ga6295 was acceptable on the day of the event.Based on the available information, the cause of the erroneously elevated hemoglobin a1c assay (a1c) result is unknown." the investigation conclusions code of section h6 was updated to reflect the correct (additional) information.

Brand Name
DIMENSION
Common Device Name
DIMENSION HEMOGLOBIN A1C KIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key24993489
Report Number2517506-2026-00073
Device Sequence Number9655247
Product Code PDJ
UDI-Device Identifier00630414006659
UDI-Public(01)00630414006659(10)GA6295(17)261022
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K173909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10720883
Device Lot NumberGA6295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/26/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown